Alert archive / Missouri / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 236, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Sep 19, 2013, 4:08 PM CDT for Howell County, Ozark County, Missouri. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2013, 4:08 PM CDT (21:08 UTC)
- Expired
- Sep 19, 2013, 5:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Howell County, MO, Ozark County, MO
The radar
The Springfield radar (KSGF), 132 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 349 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1559 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
003
WUUS53 KSGF 192108
SVRSGF
MOC091-153-192200-
/O.NEW.KSGF.SV.W.0236.130919T2108Z-130919T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
408 PM CDT THU SEP 19 2013
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN HOWELL COUNTY IN SOUTH CENTRAL MISSOURI...
SOUTHEASTERN OZARK COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 500 PM CDT
* AT 406 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF BAKERSFIELD...AND MOVING NORTHEAST AT 10 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BAKERSFIELD...CAULFIELD...MOODY AND UDALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3650 9239 3657 9238 3662 9213 3661 9197
3650 9188
TIME...MOT...LOC 2108Z 242DEG 9KT 3648 9224
HAIL...1.00IN
WIND...60MPH
$$
GAGAN1 follow-up statement
089
WWUS53 KSGF 192139
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
439 PM CDT THU SEP 19 2013
MOC091-153-192149-
/O.CAN.KSGF.SV.W.0236.000000T0000Z-130919T2200Z/
HOWELL MO-OZARK MO-
439 PM CDT THU SEP 19 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OZARK AND
SOUTHWESTERN HOWELL COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3650 9239 3657 9238 3662 9213 3661 9197
3650 9188
TIME...MOT...LOC 2139Z 242DEG 9KT 3652 9215
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 3:24 PM CDT, 44 minutes earlier.
Area forecast discussion, Sep 19, 3:24 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 324 PM CDT Thu Sep 19 2013 .SYNOPSIS... Issued at 315 PM CDT THU SEP 19 2013 Water vapor imagery depicts a short wave trough digging southeast across the northern High Plains. Height falls and a surface cold front out ahead of this trough have resulted in thunderstorm development up across the Corn Belt region. Additional convection has developed from northeastern Oklahoma into northern Arkansas on the edge of an increased mid/upper level moisture feed and an overall diffluent flow aloft. This general region has also reached their convective temperatures based on regional 12 UTC RAOBs. With a rather breezy southwest wind, mid-afternoon temperatures were in the upper 80s to lower 90s. && .SHORT TERM...(Late this Afternoon through Saturday Night) Issued at 315 PM CDT THU SEP 19 2013 From late this afternoon into this evening, there is some concern for microburst potential given low level theta-e differentials in the 25 to 30 Kelvin range. The main threat will be along and south of the Ozark Plateau. That cold front will then move into extreme southeastern Kansas and west-central Missouri late tonight. Showers and thunderstorms will increase in areal coverage along and behind that front. We could see some gusty winds with that activity, however the overall severe threat looks fairly low. That front will then make steady progress southeast across the area on Friday. Showers and thunderstorms will continue across the area, but will eventually end from northwest to southeast throughout the day. We were not too quick to end the threat of precipitation as an upper level jet streak will become favorably positioned to perhaps keep some shower activity going well behind the surface front. Cool air advection and the widespread rainfall will keep temperatures from getting out of the lower to middle 70s. Any leftover activity will then end across south-central Missouri Friday evening. This will set the stage for a dry weekend with seasonably cool temperatures. We are looking at highs in the 70s with lows in the upper 40s to middle 50s. .LONG TERM...(Sunday through Thursday) Issued at 315 PM CDT THU SEP 19 2013 For Sunday through Thursday, the 12z suite of medium range model output continues to produce an increasingly amplified pattern. Five wave charts do show a trough of increasing strength over the western half of the CONUS with digging preferred in the Rockies/High Plains. Upper level ridging will be in control of our weather regime for much of the week. A shortwave trough looks to briefly knock down the strength of this ridge in the Monday/Tuesday time frame. The GFS is most bullish with this feature, while the ECMWF, GFS ensemble mean, GEM and UKMET are a bit more dampened. Given that this wave is heading into confluent flow, expectations are that this wave should weaken with time. There are some differences in QPF output from the models, but given the dearth of deep layer moisture, have held off from mentioning any rain bearing PoPs. Will continue to keep an eye on this system as an increase in moisture would lend to a risk for some shower activity. Otherwise, the week looks to be mainly dry and seasonably warm. && .AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon) Issued at 1246 PM CDT THU SEP 19 2013 Complex forecast over the next 24 hours. This afternoon will feature an increase in cloud cover with scattered shower and thunderstorm development affecting areas southeast of the I-44 corridor (including the SGF/BBG aerodromes). Have handled this with VCTS for the time being. Winds will remain gusty this afternoon, especially at JLN/SGF where gusts out of the southwest will near 25kt from time to time. Next, attention turns to a cold front that is gathering strength to our northwest. Showers and storms will develop along this feature as the day progresses, congealing into a large complex this evening. This will begin to approach from the west and northwest during the mid/late evening hours, with periods of rain persisting through the end of the TAF cycle. Ceilings will gradually lower, with MVFR expected after the front passes during the overnight hours. MVFR visibility is expected with the heavier downpours of rain. Cannot rule out bouts of IFR late tonight into Friday morning, however confidence is not high enough to include at this juncture. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SYNOPSIS...Schaumann SHORT TERM...Schaumann LONG TERM...Schaumann AVIATION...Gagan
Hazardous weather outlook, Sep 19, 3:38 PM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 338 PM CDT THU SEP 19 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-202045- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 338 PM CDT THU SEP 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. SIGNIFICANT LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED INTO THIS EVENING...PRIMARILY ALONG AND SOUTH OF A NEVADA TO SPRINGFIELD TO SALEM LINE. CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY HAZARD WITH THIS ACTIVITY. A LOCALIZED WIND GUST OVER 50 MPH AND HAIL TO THE SIZE OF PENNIES WILL ALSO BE POSSIBLE. HEAT INDEX VALUES IN THE MIDDLE 90S WILL CONTINUE INTO EARLY THIS EVENING ACROSS PORTIONS OF EXTREME SOUTHEASTERN KANSAS AND WEST CENTRAL MISSOURI. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL SPREAD INTO THE OUTLOOK AREA FROM THE WEST AND NORTHWEST FROM THE MID TO LATE EVENING HOURS INTO TONIGHT MAINLY NORTH OF THE INTERSTATE 44 CORRIDOR AS A COLD FRONT MOVES INTO THE REGION. THE OVERALL SEVERE WEATHER POTENTIAL IS LOW WITH THIS ACTIVITY. HOWEVER A FEW STRONG WIND GUSTS WILL BE POSSIBLE NORTH OF HIGHWAY 54. OTHERWISE THE MAIN HAZARDS FROM THESE STORMS TONIGHT WILL BE FREQUENT LIGHTNING STRIKES AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE FRONT AND POTENTIAL FOR THUNDERSTORMS WILL CONTINUE TO TRACK THROUGH THE OUTLOOK AREA FRIDAY...WITH THIS ACTIVITY PUSHING SOUTH OF THE AREA BY FRIDAY EVENING. THE MAIN RISK WITH THESE STORMS WILL BE FREQUENT LIGHTNING STRIKES AND HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT DUE TO THE EXPECTED ISOLATED COVERAGE OF ANY STRONG TO SEVERE STORMS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 3:37 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 38 min |
| Sep 19, 4:04 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 41 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.